Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 187, NWS Louisville, KY

October 18, 2007Dubois County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Oct 18, 2007, 7:59 PM CDT for Dubois County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 7:59 PM CDT (00:59 UTC)
Expired
Oct 18, 2007, 8:45 PM CDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

County Dubois County, IN

The radar

The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 1:31 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2442 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 7:46 PM CDT, 13 minutes earlier.

Area forecast discussion, Oct 18, 7:46 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 PM EDT THU OCT 18 2007

.MESOSCALE UPDATE...

CONVECTIVE ACTIVITY CONTINUES TO GO ON ACROSS THE FAR WESTERN
PORTIONS OF THE FA THIS EVENING.  SUPERCELL STRUCTURE JUST WEST OF
THE METRO AREA HAVE SHOWN A SLIGHT DECREASE IN INTENSITY.

FURTHER WEST...LINE OF SEVERE THUNDERSTORMS CONTINUES TO PUSH
EASTWARD. LATEST MESOSCALE DATA SHOWING -3 TO -4 LIS ACROSS
SOUTHERN KENTUCKY.  ATMOSPHERE ACROSS NORTH CENTRAL KENTUCKY IS A
BIT WORKED OVER DUE TO PREVIOUS CONVECTION AND SLIGHTLY LOWER
DEWPOINTS.  LOCAL 00Z SOUNDINGS OUT OF OHX (NASHVILLE) SHOWS
TREMENDOUS DRY AIR INTRUDING INTO THE MID LEVELS AS POTENT MID LEVEL
WAVE PUNCHES INTO THE OHIO VALLEY.  LOW-LEVEL JET LOCATED TO OUR
WEST WILL IMPINGE EASTWARD INTO SOUTHERN KY LATER TONIGHT.

EXPECT TORNADO THREAT TO CONTINUE ACROSS KENTUCKY INTO THE OVERNIGHT
HOURS.  THOUGH WITH THE LARGE AMOUNT OF DRY AIR COMING IN COMBINED
WITH HIGH ENVIRONMENTAL WINDS ALOFT...SHOULD RESULT IN MORE
WIDESPREAD WIND DAMAGE AS THE NIGHT GOES ON.  BASED ON LATEST
MESOSCALE DISCUSSIONS FROM SPC...MORE WATCHES FOR CENTRAL AND
EASTERN KY ARE LIKELY LATER TONIGHT.

-JARVIS

.SHORT TERM (TONIGHT)...

...ORGANIZED SEVERE WEATHER EVENT EXPECTED TONIGHT...

FIRST ORDER OF BUSINESS IS A TORNADO WATCH WHICH WAS ISSUED AT 1840Z
AND RUNS TILL 4Z TONIGHT FOR WRN TWO THIRDS OF CWA.  ATMOSPHERE IS
ON THE RECOVERY FROM THIS MORNINGS CONVECTION. BETTER INSTABILITY
IS STARTING TO NOSE IN FROM THE WSW AS CLOUDS BREAK UP ALLOWING SFC
HEATING. CAPES APPROACHING 1000 J/KG OVER FAR WRN CWA.  THINKING
SCATTERED T-STORMS MAY DEVELOP AHEAD OF THE FRONT EARLY THIS EVENING
OVER WRN CWA WHICH IS IN THE WATCH AREA.  EXPECTING CONVECTION TO
REMAIN WEST AND SOUTH ALONG THE BEST INSTABILITY AXIS UNTIL THEN.

MAIN EVENT STILL ON TRACK FOR TONIGHT.  ONLY MINOR TWEAKS TO THE
GRIDS FOR TONIGHT.  LAPS 50 TO 60 KT BULK SHEAR WILL MAKE QUITE A
FAVORABLE ENVIRONMENT FOR DAMAGING WINDS AS WAS OBSERVED WITH
CONVECTION OVER IL AND MO YESTERDAY AFTERNOON/EVENING. GOOD LL SHEAR
ESPECIALLY OVER WEST CENTRAL KY AND SOUTHERN INDIANA WILL CONTINUE
TO SUPPORT AN ISOLATED TORNADO THREAT.  THINKING IS THAT CELLS WILL
PROBABLY INITIATE OVER WRN KY AND IN/IL EARLY THIS EVENING AND
EVOLVE INTO A SQUALL LINE ESPECIALLY BY THE TIME THE COLD FRONT
REACHES CENTRAL AND ERN PORTIONS OF CWA AROUND 5Z TO 9Z.

BE SURE TO TURN ON YOUR WEATHER RADIOS THIS EVENING TO REMAIN ALERT
OF SEVERE WEATHER UPDATES.

--AML

&&

.LONG TERM (FRI THRU THU)...

WELL BE PUTTING ALL OUR RESOURCES INTO THE POTENTIAL WIDESPREAD
SEVERE EVENT LATER TODAY AND TONIGHT...AND HENCEFORTH WILL BE MAKING
NO OR JUST SUBTLE CHANGES IN THIS PERIOD. STILL LOOKS LIKE A WARM
WEEKEND...TRENDING SIGNIFICANTLY COOLER AT THE START OF THE NEW
WORKWEEK WITH NEXT SIGNIFICANT CHANCE OF RAIN ON MONDAY.

DK

&&
.AVIATION (00Z TAFS):...
DEALING WITH SUPERCELLS FOR THE SHORT TERM ...ESPECIALLY SDF VCNTY.
LATER TONIGHT HAVE TO DEAL WITH LIKELY SQUALL LINE OF TSTMS MOVING
WEST TO EAST ACROSS FA STARTING 4-6Z SDF AND 7-9Z LEX. WILL GO WI
SCT TO BKN SC DEVELOPING FRIDAY MORNING ACROSS NRN KY WITH OUR
REGION BEING ON THE SOUTHERN FRINGES OF THE WRAP AROUND CLOUDINESS
ASSOCIATED WITH DEEP LOW WELL TO OUR NORTH. --21
&&

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Oct 18, 3:00 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT THU OCT 18 2007

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR ALL OF
SOUTH-CENTRAL INDIANA AND MOST OF CENTRAL KENTUCKY...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN
INDIANA AND WEST CENTRAL KENTUCKY EARLY TONIGHT WELL AHEAD OF AN
ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO BE SEVERE WITH
THE MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...
AND ISOLATED TORNADOES.  DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN
ALSO BE EXPECTED.

A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED LATER
TONIGHT AS THUNDERSTORM CELLS MERGE INTO A SQUALL LINE AHEAD OF THE
APPROACHING COLD FRONT.  THIS LINE IS EXPECTED TO MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY BETWEEN 9 PM EDT TONIGHT AND 3
AM EDT FRIDAY. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL
BE DAMAGING STRAIGHT LINE WINDS ALONG WITH DANGEROUS LIGHTNING AND
HEAVY DOWNPOURS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE WITH SOME OF THESE STORMS TONIGHT.

SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT
NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO
ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING
IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR
LATE AT NIGHT.

OUTSIDE OF ALL THUNDERSTORM ACTIVITY...SOUTHERLY WINDS ARE EXPECTED
TO BE VERY GUSTY TONIGHT. GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS
THE ENTIRE OUTLOOK REGION...SO MOTORISTS SHOULD USE CAUTION ON
WEST-TO-EAST ROADWAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT MONDAY
AND TUESDAY AS ANOTHER SYSTEM MOVES EAST INTO THE OHIO VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP WATCH FOR SEVERE WEATHER
THIS EVENING INTO THE OVERNIGHT HOURS...AND REPORT ANY SIGNIFICANT
HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE.

AML/DK

In the hours before

Local storm report, Oct 18, 7:03 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
10/18/2007                   JEFFERSON          KY   BROADCAST MEDIA

            TREES DOWN IN NE JEFFERSON COUNTY AROUND BROWNSBORO ROAD
            AREA.

&&

LD
Local storm report, Oct 18, 7:06 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     TELL CITY               37.95N 86.76W
10/18/2007                   PERRY              IN   LAW ENFORCEMENT

            GAS LINES RUPTURED AND TREES/POWERLINES DOWN IN
            CANNELLTON. TRESS DOWN IN TELL CITY

&&

LD
Local storm report, Oct 18, 7:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
815 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TORNADO          2 NW HAWESVILLE         37.92N 86.78W
10/18/2007                   HANCOCK            KY   AMATEUR RADIO

            TORNADO ON THE GROUND

&&

LD
Local storm report, Oct 18, 7:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
10/18/2007                   JEFFERSON          KY   BROADCAST MEDIA

            CARS MOVED BTY HIGH WIND AND REPORTS OF BLOWN OFF ROOFS
            IN CRESENT HILL AREA

&&

LD
Local storm report, Oct 18, 7:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     LOUISVILLE              38.22N 85.74W
10/18/2007                   JEFFERSON          KY   BROADCAST MEDIA

            CARS MOVED BY HIGH WIND AND REPORTS OF BLOWN OFF ROOFS
            IN CRESENT HILL AREA

&&

LD
Special weather statement, Oct 18, 7:41 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
841 PM EDT THU OCT 18 2007

INZ084-KYZ025-190115-
CRAWFORD-MEADE-
841 PM EDT THU OCT 18 2007

AT 839 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES WEST OF BRANDENBURG...OR 34 MILES EAST
OF ROCKPORT...AND MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 7:11 PM CDTTornado WarningLMKMeade34 min
Oct 18, 7:12 PM CDTTornado WarningLMKBreckinridge, Hancock33 min
Oct 18, 8:31 PM CDTTornado WarningLMKHancock29 min
Oct 18, 8:31 PM CDTTornado WarningLMKOhio29 min
Oct 18, 8:58 PM CDTTornado WarningLMKBreckinridge, Grayson, Ohio32 min
Oct 18, 8:59 PM CDTSevere Thunderstorm WarningLMKOldham21 min
Oct 18, 9:16 PM CDTSevere Thunderstorm WarningLMKTrimble29 min
Oct 18, 9:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade31 min
Oct 18, 9:41 PM CDTTornado WarningLMKBreckinridge, Hardin, Meade23 min
Oct 18, 9:48 PM CDTTornado WarningLMKButler, Ohio27 min
Oct 18, 9:51 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio39 min
Oct 18, 10:02 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson28 min
Oct 18, 10:08 PM CDTSevere Thunderstorm WarningLMKLogan37 min
Oct 18, 10:15 PM CDTTornado WarningLMKButler30 min
Oct 18, 10:35 PM CDTSevere Thunderstorm WarningLMKLogan, Simpson, Warren40 min
Oct 18, 10:37 PM CDTSevere Thunderstorm WarningLMKGrayson38 min
Oct 18, 10:43 PM CDTSevere Thunderstorm WarningLMKBullitt, Jefferson, Shelby, Spencer32 min
Oct 18, 11:02 PM CDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren28 min
Oct 18, 11:07 PM CDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby23 min
Oct 18, 11:51 PM CDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor24 min
Oct 19, 12:17 AM CDTSevere Thunderstorm WarningLMKMarion, Taylor, Washington28 min
Oct 19, 12:27 AM CDTSevere Thunderstorm WarningLMKBarren, Metcalfe, Monroe20 min
Oct 19, 12:47 AM CDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington28 min
Oct 19, 12:55 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Scott35 min
Oct 19, 1:14 AM CDTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more31 min
Oct 19, 1:29 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas31 min
Oct 19, 1:47 AM CDTSevere Thunderstorm WarningLMKClark, Madison13 min
Oct 18, 7:46 PM CDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington29 min
Oct 18, 7:56 PM CDTTornado WarningLMKHarrison34 min
Oct 18, 8:23 PM CDTTornado WarningLMKClark, Floyd37 min
Oct 18, 8:25 PM CDTTornado WarningLMKDubois24 min
Oct 18, 8:41 PM CDTTornado WarningLMKCrawford, Orange34 min
Oct 18, 9:15 PM CDTTornado WarningLMKOrange, Washington30 min
Oct 18, 9:44 PM CDTTornado WarningLMKFloyd, Harrison16 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.